Alert archive / California / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 11, NWS Sacramento, CA
NWS Sacramento, CA issued this severe thunderstorm warning at Jul 4, 2000, 6:55 PM PDT for Shasta County, Tehama County, California. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 4, 2000, 6:55 PM PDT (01:55 UTC)
- Expired
- Jul 4, 2000, 7:40 PM PDT
- In force
- 45 min
- Issued by
- NWS Sacramento, CA
- Area
- Whole counties
Counties Shasta County, CA, Tehama County, CA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 7:30 PM PDT | Hail 1.5 | Cottonwood, CA |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 1.9 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 838 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS56 KSTO 050153 SVRSAC CAC089-103-050240- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SACRAMENTO CA 655 PM PDT TUE JUL 4 2000 THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN SHASTA COUNTY IN NORTHERN CALIFORNIA NORTHERN TEHAMA COUNTY IN NORTHERN CALIFORNIA * UNTIL 740 PM PDT * AT 650 PM......NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM SOUTH OF MILLFORD TO WEST OF RED BLUFF INCLUDING THE TOWNS OF ANDERSON AND COTTONWOOD. MOVEMENT WAS TO THE EAST NORTHEAST AT 5 TO 15 MPH. . * ALSO IMPACTED BY THESE STORMS WILL BE I-5 AND HIGHWAYS 44 AND 36.8 DAMAGING WINDS AND LARGE HAIL ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS! JHM/KJ N
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 3:20 PM PDT, 3 hours 35 minutes earlier.
Area forecast discussion, Jul 4, 3:20 PM PDT, 3 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 320 PM PDT TUE JUL 4 2000 A WEAKER ONSHORE FLOW COMBINED WITH A MIXED MARINE LAYER HAS ALLOWED AFTERNOON TEMPERATURES TO RISE ABOVE YESTERDAY/S. THIS AHEAD OF A STRONG SUMMER H5 SHORT WAVE. RADAR MOSAIC SHOWING GOOD RETURNS ACROSS THE OREGON CASCADES WITH WEAKER RETURNS ACROSS OUR CASCADES AND NORTHERN COASTAL MOUNTAINS. VIS SAT PIX ALSO SHOWING DRY CONVECTION AS FAR SOUTH AS LAKE COUNTY AND THE TAHOE REGION. MSAS SHOWS BEST LI/S ACROSS THE CASCADES AND NORTHERN SACRAMENTO VALLEY WITH BEST MOISTURE ACROSS THE COASTAL RANGE. HAVE CONTINUED TREND AND LEFT SMALL EVENING POPS ACROSS NORTHERN ZONES INCLUDING THE VALLEY AND ADJACENT FOOTHILLS. H20 VAPOR SAT PIX DEPICTS THE NEXT SHORT WAVE NORTH OF 40N AND WEST OF 130W. 12Z MODELS PIVOT THIS FEATURE INTO NORCAL TOMORROW. AT THE SAME TIME ACROSS THIS AREA...PW/S INCREASE AS THE DOES CAPE VALUES. LI/S ARE ON THE DECREASE. HAVE BUMPED UP POPS TOMORROW ACROSS NORTHERN ZONES AND LEFT REMNANT SMALL POPS FOR TOMORROW EVENING. ANOTHER SHORT WAVE MOVES THROUGH THE UPPER TROF THURSDAY AS THE ONE THAT AFFECTS US TOMORROW EJECTS NORTHEASTWARD. MODELS HAVING A DIFFICULT TIME PLACING THIS LATE WEEK FEATURE WITH THE AVN AND NOGAPS KEEPING MOST OF THE ENERGY OFFSHORE WHILE THE ETA AND OLD MRF ARE MORE PROGRESSIVE. WILL MAINLY SIDE WITH THE MORE WEST SOLUTIONS AND KEEP POPS FOR OUR CWA ON THE SMALL SIDE. TEMPERATURES ACROSS THE CWA WILL TREND DOWN TOMORROW WITH THE SHORT WAVE MOVING OVERHEAD. BESIDES SYNOPTIC COOLING...CLOUDS ESPECIALLY ACROSS THE NORTHERN CWA WILL AFFECT SOLAR HEATING. FOR DAY TWO...WITH LESS CLOUDS AND AIRMASS MODERATION WILL BUMP THINGS UP FOR THE MOST PART. THE EXTENDED SHOULD SEE A VERY SLOW RISE TOWARD MORE NORMAL CONDITIONS. .STO...NONE. BLU BB 048/062 048/061 047 670220 RBL BE 061/079 060/082 059 672320 SAC BB 055/077 054/078 055 670000 KRUZDLO N
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 6:13 PM PDT | Severe Thunderstorm Warning | STO | Shasta | 47 min |
| Jul 5, 4:27 PM PDT | Severe Thunderstorm Warning | STO | Glenn | 48 min |
| Jul 5, 4:57 PM PDT | Tornado Warning | STO | Glenn | 33 min |
Nearby
Severe Thunderstorm Warnings in California, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.